Side effects from Famciclovir ?

Messages
33
Likes
25
Location
United States
Hello Everyone~

I haven't posted for a LONG TIME. I recently started on Famciclovir after finding out I that I have high levels of EBV. I have had ME/CFS/Fibro for approximately 10 years.

I am taking 500 mg daily, it's been about 3 weeks.

I am having trouble figuring out if these are actual side-effects that I am experiencing (listed below)? Or just a continuation of a very long flair-up? I would appreciate any input anyone might have.

  • Increased malaise
  • increased fatigue
  • Esophageal burning / pain in the evening
  • Upset stomach & cramping
  • Racing / pounding heart
  • Loss of motivation (I guess this goes along w/ the malaise)
  • Loss of appetite
  • Increased sore throat & tender lymph

I also just started LDN - which is helping quite a bit. This could account for the loss of appetite because my weight has been dropping (this is a GOOD thing!) The first week of LDN was a miracle - just like the first few years on Cymbalta (which I still take @ 60mg per day) - my pain lessened and my energy increased. But, since I added the Famciclovir, that extra energy went away.

Am I just imagining all this?

Thank you in advance,
P-Kat
 
Last edited:
Messages
3,441
Likes
5,311
Location
USA
Hello Everyone~

I haven't posted for a LONG TIME. I recently started on Famciclovir after finding out I that I have high levels of EBV. I have had ME/CFS/Fibro for approximately 10 years.

I am taking 500 mg daily, it's been about 3 weeks.

I am having trouble figuring out if these are actual side-effects that I am experiencing (listed below)? Or just a continuation of a very long flair-up? I would appreciate any input anyone might have.

  • Increased malaise
  • increased fatigue
  • Esophageal burning / pain in the evening
  • Upset stomach & cramping
  • Racing / pounding heart
  • Loss of motivation (I guess this goes along w/ the malaise)
  • Loss of appetite
  • Increased sore throat & tender lymph

I also just started LDN - which is helping quite a bit. This could account for the loss of appetite because my weight has been dropping (this is a GOOD thing!) The first week of LDN was a miracle - just like the first few years on Cymbalta (which I still take @ 60mg per day) - my pain lessened and my energy increased. But, since I added the Famciclovir, that extra energy went away.

Am I just imagining all this?

Thank you in advance,
P-Kat
WAit, you started with 500 mg twice daily and didn't tritate over time, And also added LDN at what dose??
The antiviral I started half a pill every other day, and then added slowly over time to full dose. In cfs you start slow and low. LDN took me 2 years to get to full dose. I would be in worst shape if I start that high/fast on famciclovir also. Talk to your doctor about symptoms.
 
Messages
33
Likes
25
Location
United States
Thank you Seven - actually, I started on 500mg of the Famiclovir just ONCE per day, and haven't changed it.

I did have a follow up with my doc (Dr. Susan Levine, NYC) after one week and told her about the symptoms - she didn't advise me to go down to 250 mg.

I started the LDN at 0.5 mg - and she doesn't want me to increase that anytime soon. Her philosophy is "less is more".

I wonder if someone forgot to have me titrate w/ the Famciclovir....(?) I will call them tomorrow.

Thank you again....I really appreciate your input!!!

P-Kat
 
Messages
39
Likes
40
In my experience, you don’t need to titrate up with famvir. At least that’s what my specialist told me. For it to work though that one you need to take 4x per day. While famvir is one of the safer antivirals it can definitely still have side effects. I remember it gave me more fatigue/malaise and an almost constant headache. There’s also a 2-6 week period you may feel worse on them and then should start seeing small improvements around 6 weeks. If you’re continuing to get worse on them, they aren’t working and you should talk to your doctor about discontinuing them.